Alert archive / Florida / Tornado Warnings in 2024
Tornado Warning 76, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Sep 12, 2024, 8:56 AM EDT for Franklin County, Florida. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 12, 2024, 8:56 AM EDT (12:56 UTC)
- Expired
- Sep 12, 2024, 9:10 AM EDT
- In force
- 14 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Franklin County, FL
The radar
The Tallahassee radar (KTLH), 76 km from the middle of the area, began a volume at 12:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 12, 6:53 AM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 0.9 hours before the alert went out and 312 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 71 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1004 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.5
The text
As transmitted.
329
WFUS52 KTAE 121256
TORTAE
FLC037-121330-
/O.NEW.KTAE.TO.W.0076.240912T1256Z-240912T1330Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tallahassee FL
856 AM EDT Thu Sep 12 2024
The National Weather Service in Tallahassee has issued a
* Tornado Warning for...
North central Franklin County in Big Bend Florida...
* Until 930 AM EDT.
* At 856 AM EDT, a severe thunderstorm capable of producing a tornado
was located 9 miles north of Eastpoint, moving northwest at 15 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
north central Franklin County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2985 8481 2983 8489 2998 8502 3001 8483
TIME...MOT...LOC 1256Z 150DEG 15KT 2987 8487
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
11-MM1 follow-up statement
811 WWUS52 KTAE 121310 SVSTAE Severe Weather Statement National Weather Service Tallahassee FL 910 AM EDT Thu Sep 12 2024 FLC037-121320- /O.CAN.KTAE.TO.W.0076.000000T0000Z-240912T1330Z/ Franklin FL- 910 AM EDT Thu Sep 12 2024 ...THE TORNADO WARNING FOR NORTH CENTRAL FRANKLIN COUNTY IS CANCELLED... The storm which prompted the warning has weakened below severe limits, and no longer appears capable of producing a tornado. Therefore, the warning has been cancelled. A Tornado Watch remains in effect until 200 PM EDT for Big Bend Florida. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service Tallahassee. && LAT...LON 2985 8481 2983 8489 2998 8502 3001 8483 TIME...MOT...LOC 1308Z 150DEG 15KT 2992 8490 $$ 55-SCHOLL
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Sep 12, 6:52 AM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, Sep 12, 6:52 AM EDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
652 AM EDT Thu Sep 12 2024
...New AVIATION...
.NEAR TERM...
(Today and tonight)
Issued at 406 AM EDT Thu Sep 12 2024
The outer bands of Francine are starting to impact our forecast area
this morning. These bands will slowly move east while the individual
storms within the bands move generally northward. There will be
rounds of showers and storms through this afternoon. Then, guidance
indicates there may be a lull during the evening hours, followed by
some redevelopment during the overnight hours. However, confidence
in exact timing and placement of these bands is still low. It will
also be breezy today with gusts of 25 to 35 mph possible at times as
winds mix down in any drier air that makes its way in around
Francine's circulation. Highs will be in the upper 70s to mid-80s.
Lows tonight will be in the 70s. Now to talk about the two main
threats for today and tonight: tornadoes and flooding rain.
First, the tornado threat. The stationary front that has been
sitting off our coast for days will be pushed inland as a warm front
while Francine advances farther inland. During the pre-dawn hours so
far, the instability has really been limited to the immediate coast
and offshore. As the warm front advances inland, instability will
increase across the forecast area. VAD wind profiles and
mesoanalysis indicates ample low-level shear on the order of 25-40
kt and large curved hodographs. Thus, the environment south of the
warm front is favorable for a few tornadoes. Thus, the Storm
Prediction Center has outlined much of southwest Georgia, the
Florida Panhandle and western Big Bend, and southeast Alabama in a
Slight Risk of severe weather (level 2 of 5) with a Marginal Risk
(level 1 of 5) eastward. The threat of tornadoes will generally
decrease this afternoon from south to north as Francine pulls away
and weakens.
Second, the flood threat. As these bands slowly make their way
through the area, they will be capable of training, producing
several inches of rain possibly in a short period of time. This will
be in an environment with PWATs around 2.2 to 2.6 inches, leading to
very efficient rainfall rates. Additionally, parts of southeast
Alabama and southwest Georgia saw about 3 to 6 inches of rain
yesterday, leading to wet antecedent conditions. Thus, have expanded
the Flood Watch to include much of southwest Georgia, southeast
Alabama, and the western Florida Big Bend. Rainfall totals of 2 to 4
inches with localized totals up to 8 inches are possible.
&&
.SHORT TERM...
(Friday through Saturday night)
Issued at 406 AM EDT Thu Sep 12 2024
Francine's remnants will influence the short term forecast period
as it leads to a closed low sitting over the western TN Valley
region. At the surface, a frontal boundary lingers over the
southeast which will lead to renewed chances for showers and
thunderstorms each day. Given the likely cloudy nature, high
temperatures should be a couple of degrees below their seasonal
normal.
&&
.LONG TERM...
(Sunday through Wednesday)
Issued at 406 AM EDT Thu Sep 12 2024
Ensemble and cluster analysis show either a closed low or broad
upper level troughing sitting over much of the southeast east
through the period. A frontal boundary is expected to meander
around southern AL and southern GA, which will keep the chance for
showers and thunderstorms in the forecast. High temperatures look
to be a few degrees cooler than their seasonal average Sunday and
Monday, before temperatures return to near normal. Chances for
precipitation may decrease Tuesday into Wednesday if the front is
able to wash out.
&&
.AVIATION...
(12Z TAFS)
Issued at 647 AM EDT Thu Sep 12 2024
Bands of SHRA/TSRA are moving into the area now from southwest to
northeast. Generally, these bands will progress from west to east
through the day, producing heavy rain and gusty winds as they
move through the terminals. IFR and MVFR cigs are likely to
continue for much of the day. There may be a lull in the showers
and storms this evening before SHRA redevelops again overnight.
Gusty east to southeast winds of 20 to 30 kt remain possible
through the day, diminishing after 00z.
&&
.MARINE...
Issued at 406 AM EDT Thu Sep 12 2024
The stationary front over the nearshore waters will promote
strong easterly to southeasterly breezes early this morning. At
some point, this stationary front will lift northwards as a warm
front, leading to winds taking on a more southerly direction.
Both peripheral bands from Francine and the warm front will lead
to showers and thunderstorms over the waters throughout the day.
Gusty and erratic winds, waterspouts, heavy rain, and frequent
lightning will all be possible. Looking ahead, more tranquil
boating conditions are on tap beginning Friday night.
&&
.FIRE WEATHER...
Issued at 406 AM EDT Thu Sep 12 2024
As the outer bands from Francine move through our area, showers,
storms, and gusty winds will be possible through the day. Some of
the stronger storms could produce heavy rain and isolated tornadoes.
Otherwise, southeast transport winds around 20 to 25 mph will result
in good dispersions across the area. Transport winds will weaken and
become more variable Friday into Saturday, leading to continued good
dispersions each day. Showers and storms will continue Friday and
decrease on Saturday. Otherwise, fire weather concerns remain low
for the next few days.
&&
.HYDROLOGY...
Issued at 406 AM EDT Thu Sep 12 2024
With very high PWATs within the tropical airmass, Francine's rain
bands will be efficient rain producers. PWATs will reach 2.2 to 2.6
inches across the area. These rainbands are generally slowly moving
east, but individual storms are moving northward. If these rain
bands end up training, then some locations could see several inches
of rain within a short period of time. Given this and the fact that
3 to 6 inches of rain fell yesterday in southeast Alabama and
southwest Georgia, have expanded the Flood Watch across southeast
Alabama, southwest Georgia, and the western Florida Big Bend. Over
the next couple of days, rainfall totals of 3 to 6 inches are likely
within the watch area with localized totals as high as 10 inches.
Gradually, the heavy rain threat will taper through Friday.
At this time, riverine flooding does not appear to be a concern
given antecedent drought conditions. The rivers along and west of
the ACF basin are generally running low, so a good part of this rain
will be beneficial for replenishing the waterways.
Coastal tide gages around Panama city have peaked around 1.5 ft.
MHHW this high tide cycle. This is likely the highest that the water
levels will reach, and we'll see a gradual decline in water levels
along the coast.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the
office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 82 73 84 71 / 90 60 80 40
Panama City 84 75 85 73 / 100 60 60 20
Dothan 80 73 84 69 / 80 70 70 40
Albany 80 72 82 70 / 70 50 80 60
Valdosta 81 73 84 72 / 60 40 80 40
Cross City 86 74 87 73 / 70 50 80 30
Apalachicola 84 76 84 74 / 90 70 70 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Friday evening for FLZ007>017-026-027-108-
112-114-115-127.
Coastal Flood Advisory until 2 PM EDT /1 PM CDT/ this afternoon
for FLZ108-112-114.
High Rip Current Risk through late Friday night for FLZ108-112-
114-115.
High Surf Advisory until 11 PM EDT /10 PM CDT/ this evening for
FLZ108-112-114.
GA...Flood Watch through Friday evening for GAZ120>126-142>145-
155>157.
AL...Flood Watch through Friday evening for ALZ065>069.
GM...Small Craft Advisory until 2 PM EDT this afternoon for GMZ730-
755-765-775.
Small Craft Advisory until 6 PM CDT this evening for GMZ750-752-
770-772.
&&
NEAR TERM...Young
SHORT TERM...KR
LONG TERM....KR
AVIATION...Young
MARINE...KR
FIRE WEATHER...Young
HYDROLOGY...YoungIn the hours before
Local storm report, Sep 12, 6:32 AM EDT, 2 hours 24 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
632 AM EDT Thu Sep 12 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 AM Marine Tstm Wind 3 SSW Eastpoint 29.72N 84.89W
09/12/2024 M41 MPH GMZ755 FL Mesonet
41 mph gust at the St George Island Bridge
Weatherstem.
&&Local storm report, Sep 12, 6:53 AM EDT, 2 hours 3 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
653 AM EDT Thu Sep 12 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM Marine Tstm Wind Saint George Island 29.66N 84.86W
09/12/2024 M39 MPH Franklin FL Mesonet
Weatherstem station gusted to 39 mph.
&&Local storm report, Sep 12, 8:21 AM EDT, 35 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
821 AM EDT Thu Sep 12 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 AM Waterspout 2 S Four Mile Village 30.35N 86.32W
09/12/2024 GMZ750 FL Public
Public reported waterspout 2 miles east or
southeast of Miramar Beach. Unsure if it
made it to the coast.
&&
WDLocal storm report, Sep 12, 8:49 AM EDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
849 AM EDT Thu Sep 12 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM Tstm Wnd Dmg 1 WNW Miramar Beach 30.38N 86.38W
09/12/2024 Walton FL 911 Call Center
Dispatch reported a tree down and lawn
debris blown onto the road.
&&
WDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 11:05 PM EDT | Special Marine Warning | TAE | 55 min | |
| Sep 11, 11:52 PM EDT | Special Marine Warning | TAE | 53 min | |
| Sep 12, 12:21 AM EDT | Special Marine Warning | TAE | 114 min | |
| Sep 12, 12:43 AM EDT | Special Marine Warning | TAE | 51 min | |
| Sep 12, 3:51 AM EDT | Special Marine Warning | TAE | 3 hr | |
| Sep 12, 4:14 AM EDT | Special Marine Warning | TAE | 3 hr | |
| Sep 12, 6:26 AM EDT | Tornado Warning | TAE | Franklin | 49 min |
| Sep 12, 6:30 AM EDT | Flash Flood Warning | TAE | Franklin, Gulf, Liberty | 6 hr |
| Sep 12, 6:37 AM EDT | Special Marine Warning | TAE | 3 hr | |
| Sep 12, 7:05 AM EDT | Special Marine Warning | TAE | 3 hr | |
| Sep 12, 7:18 AM EDT | Tornado Warning | TAE | Walton | 27 min |
| Sep 12, 7:32 AM EDT | Areal Flood Advisory | TAE | Bay | 3 hr |
| Sep 12, 8:05 AM EDT | Tornado Warning | TAE | Walton | 25 min |
| Sep 12, 8:14 AM EDT | Flash Flood Warning | TAE | Walton | 3 hr |
| Sep 12, 8:27 AM EDT | Tornado Warning | TAE | Walton | 12 min |
| Sep 12, 9:15 AM EDT | Tornado Warning | TAE | Franklin, Liberty | 30 min |
| Sep 12, 9:21 AM EDT | Special Marine Warning | TAE | 3 hr | |
| Sep 12, 9:37 AM EDT | Areal Flood Advisory | TAE | Walton | 113 min |
| Sep 12, 9:57 AM EDT | Special Marine Warning | TAE | 3 hr | |
| Sep 12, 10:15 AM EDT | Tornado Warning | TAE | Franklin, Wakulla | 30 min |
| Sep 12, 10:38 AM EDT | Tornado Warning | TAE | Gulf | 37 min |
| Sep 12, 11:00 AM EDT | Tornado Warning | TAE | Franklin, Gulf | 30 min |
| Sep 12, 11:27 AM EDT | Tornado Warning | TAE | Franklin, Gulf | 33 min |
| Sep 12, 11:30 AM EDT | Special Marine Warning | TAE | 45 min | |
| Sep 12, 11:38 AM EDT | Tornado Warning | TAE | Franklin | 22 min |
| Sep 12, 11:56 AM EDT | Tornado Warning | TAE | Franklin | 34 min |
| Sep 12, 12:06 PM EDT | Special Marine Warning | TAE | 3 hr | |
| Sep 12, 12:13 PM EDT | Special Marine Warning | TAE | 2 hr | |
| Sep 12, 12:30 PM EDT | Flash Flood Warning | TAE | Franklin, Gulf, Liberty | 3 hr |
| Sep 12, 1:16 PM EDT | Areal Flood Advisory | TAE | Leon | 119 min |
| Sep 12, 2:14 PM EDT | Special Marine Warning | TAE | 2 hr | |
| Sep 12, 2:59 PM EDT | Special Marine Warning | TAE | 2 hr | |
| Sep 12, 6:59 PM EDT | Special Marine Warning | TAE | 74 min |
Nearby
Tornado Warnings in Florida, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.